Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

On depo provera. Having vaginal discharge with clots and feeling bloated. Proper diagnosis?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have had a vaginal discharge for the past two months.
It is brown in colour with small clots. I have pain as if I am going to have a period and a bloated feeling but no odour.
The discharge is not heavy but sometimes the small clots are black. and im bleeding...not a lot I am also suffering from wind.
I am on Depo provera for yrs and do not bleed on this..this is the first time i have experiencd this.

Already been to DR and had swabs taken but not smear test as there was blood.
results next week but im very anxious
Posted Wed, 27 Mar 2013 in Women's Health
Answered by Dr. Rhea Chanda 12 minutes later
There are 2 possibilities to consider here.First the cervical smear needs to be done because any such cell changes,dysplasia,ulcers etc can bleed.Only an examination and pap smear can rule that out.
The other possibility is that you are having breakthrough bleeding due to the Depot provera. Years of use can cause if if there is a hormonal imbalance. You may need added progesterone to stop the bleeding. You should get and ultrasound as well to rule out patholgy like polyps etc.
Above answer was peer-reviewed by
Follow-up: On depo provera. Having vaginal discharge with clots and feeling bloated. Proper diagnosis? 19 hours later
Thanks for reply..still a bit worried though..did have a yeast infection and treated it via pill and cream form..could that infection got worse and caused the discoloured discharge ( old blood).i was still itchy and sore last week but no thrush symptoms...dont know if im asking stupid questions or not!!
Answered by Dr. Rhea Chanda 27 minutes later
Yeast infection doesnt cause bleeding usually.That would occur mostly due to the reasons i have explained earlier. Yeast infection is normally treated by pills/creams. You can get itching due to associated bacterial vaginitis also,regardless of the bleeding. That cause will need to be investigated as mentioned.Start probiotic capsules and that will help with the itching,etc.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor